Thunderstorm Wind, Cloud
- When
- July 16, 12:18 AM CST to 12:19 AM CST
- Where
- Cloud County, (Cnk)blosser Apt Con
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.550, -97.650
Measured gust at kcnk.
Outflow from scattered thunderstorms produced isolated wind gusts 40-60 mph after midnight on July 16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Outflow from scattered thunderstorms produced isolated wind gusts 40-60 mph after midnight on July 16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 15, 11:39 PM CST, 39 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Topeka KS 1239 AM CDT Wed Jul 16 2025 .KEY MESSAGES... - Warm tomorrow with highs in the 90s and heat indices around or above 100 degrees. - A few storms move into north-central KS tonight with a gusty wind risk. More widespread threat for storms arrives Wednesday night with a cold front. - Cooler Thursday but heat builds again for the weekend and into next week, with heat indices around or above 100 degrees. && .DISCUSSION... Issued at 116 PM CDT Tue Jul 15 2025 Southerly moist flow and some warm-air advection ahead of an approaching weak trough may be enough to spark some isolated showers or thunderstorms across far eastern Kansas late this afternoon or early evening. Late tonight, an MCS is forecast to develop across southern Nebraska. This complex of storms may push far enough south to impact far northern Kansas. Gusty wind and heavy rain would be the main threat with this complex if it can hold together, but forecast soundings show a quickly decoupling boundary layer and increasing CIN, limiting the threat for stronger storms. This complex of storms will help push an outflow boundary and effective cold front into the area Wednesday. There remains quite a bit of uncertainty as to the exact southward extent of this boundary/front. North of the front, cloud cover and cooler temperatures will be common. South of the front, very warm and humid conditions are likely with temperatures around 100 and heat indicies around 105. This boundary will be the focus for thunderstorms through the rest of the day. Several models are showing a well mixed boundary layer with over 2,500 J/Kg of ML CAPE by the afternoon, but with some inhibition in place from morning convection and a lack of mid/upper-level support, it may be hard to spark any storms in the afternoon. During the evening/overnight a low- level jet should kick in and have a favorable orientation to the boundary. CAMs show widely scattered storms forming along the front/boundary. A few strong to severe storms may develop with ample CAPE and 30 knots of shear, at least near the boundary. If training storms develop, very heavy rainfall and flooding could become a concern. Models are coming into better agreement with the front moving through our area Thursday. This would lead to a much cooler day with highs in the 70s and 80s depending on cloud cover. Temperatures warm back up for the weekend with strong southerly flow returning. Heat indices will likely surpass 100 during the afternoon Saturday and Sunday. With westerly flow aloft and ample low-level moisture in place, chances for showers and thunderstorms will remain in the forecast through the weekend, but at this time, nothing more than scattered coverage is favored. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1239 AM CDT Wed Jul 16 2025 Convection continues to spread south behind and outflow boundary moving southeast into northern Kansas. Given trends have kept PROB30 for all site in the next several hours with some mention of outflow winds as well. South winds will likely return for much of the day but front looks to push across the region around 03Z Thursday. Have kept the remainder of the forecast dry with little confidence in when/if storms will occur. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Jones AVIATION...Poage
Hazardous Weather Outlook National Weather Service Topeka KS 404 AM CDT Tue Jul 15 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-160915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 404 AM CDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Storms moving into north-central Kansas around midnight tonight may pose a brief risk for damaging winds before weakening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices 100 to 105 degrees are possible Wednesday, most likely along and south of Interstate 70. Strong to severe storms are also possible Wednesday into Wednesday night, with damaging winds the main hazard. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Special Weather Statement
National Weather Service Topeka KS
1247 AM CDT Wed Jul 16 2025
KSZ008>010-020-160630-
Republic-Cloud-Washington-Marshall-
1247 AM CDT Wed Jul 16 2025
...STRONG THUNDERSTORMS WILL IMPACT REPUBLIC...WASHINGTON...NORTHERN
CLOUD AND NORTHERN MARSHALL COUNTIES THROUGH 130 AM CDT...
At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Odell to 3 miles southwest
of Randall. Movement was south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations impacted include...
Concordia, Marysville, Belleville, Washington, Clyde, Hanover, Linn,
Scandia, Greenleaf, Jamestown, Courtland, Summerfield, Cuba,
Morrowville, Norway, Republic, Haddam, Munden, Narka, and Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9624 3934 9793 4000 9793
TIME...MOT...LOC 0546Z 343DEG 23KT 4010 9676 3960 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHPreliminary Local Storm Report
National Weather Service Topeka KS
112 AM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM Tstm Wnd Gst 2 W Belleville 39.82N 97.67W
07/16/2025 M43 MPH Republic KS Public
Kansas Mesonet 2 meter observed wind.
&&The Grand Island radar (KUEX), 109 km away, was scanning. The volume nearest the first event began at 06:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured gust at kcnk.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269812.